MAUDE Adverse Event Report: CONMED CORPORATION ELECTRODE FLAT BLADE 4IN, SMOKE EVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION ELECTRODE FLAT BLADE 4IN, SMOKE EVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 138112
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the customer's complaint of an insufficient heat seal leading to a breach in sterility has confirmed the reported issue.Conmed received one 138112 unopened in original packaging, the reported catalog and lot numbers were verified.A visual inspection found the device encroached into the seal on the packaging.A functional inspection was then performed and the devices were dye leak tested per policy.The dye leak test indicated that the packaging had an insufficient heat seal.Dye leaked out into the gap on the seal caused by encroaching device.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review was conducted and found no other similar events reported for this lot number.(b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Also per the ifu the user is advised that these devices should never be used when: there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic; these devices fail the inspection described herein.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, electrode flat blade 4in, smoke evac, catalog # 138112, lot 201908191, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in japan.The completion of the device evaluation confirmed an insufficient heatseal.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
ELECTRODE FLAT BLADE 4IN, SMOKE EVAC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key11887257
Report Number1320894-2021-00233
Device Sequence Number17071165
Product Code GEI
UDI-Device Identifier30653405003469
UDI-Public(01)30653405003469(17)240817(10)201908191
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/17/2024
Device Model Number138112
Device Catalogue Number138112
Device Lot Number201908191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1